Article

Cyclophosphamide and epirubicin-induced diabetes mellitus in breast cancer: A rare occurrence

Pramod Kumar Sharma1, Arup Kumar Misra1★, Vikram Singh1, Ajay Gupta1, Shrishti Saroha1, Surjit Singh1★ Corresponding author

  1. 1Departments of Pharmacology and Medicine, All India Institute of Medical Sciences, Jodhpur, Rajasthan, India.

CORRESPONDENCE

Arup Kumar Misra

Departments of Pharmacology and Medicine, All India Institute of Medical Sciences, Jodhpur, Rajasthan, India.

arup2003m@gmail.com

Received: 01-05-2016; Revised: 27-05-2016; Accepted: 15-07-2016.

Volume 7, Issue 3 · pp. 146–148 · PUBLISHED 2016 · DOI: 10.4103/0976-500X.189684

View on JPP original site ↗

ABSTRACT

Breast cancer is the leading cause of death in women. Epirubicin and cyclophosphamide (EC) is one of the chemotherapeutic regimens used for the treatment of breast cancer. We describe a case treated with EC regimen and who presented to us with symptoms suggestive of diabetes mellitus postchemotherapy. Absence of family history of diabetes and normal blood sugar level, prechemotherapy points toward drug-induced hyperglycemia. These chemotherapeutic agents capable of altering immune response and might act synergistically to cause immunological damage to the islets of pancreas which might precipitate diabetes mellitus. Causality analysis on Naranjo’s scale indicates a possible association with regimen.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Sharma, P. K., Misra, A. K., Singh, V., Gupta, A., Saroha, S., & Singh, S. (2016). Cyclophosphamide and epirubicin-induced diabetes mellitus in breast cancer: A rare occurrence. Journal of Pharmacology and Pharmacotherapeutics, 7(3), 146–148. https://doi.org/10.4103/0976-500X.189684